MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II AUI STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETUF3214C102E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/22/2017
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii aui stent graft system was implanted in a patient for the endovascular treatment of a 73mm diameter abdominal aortic aneurysm.The proximal landing zone was 18mm in length and a diameter of 27mm with focal calcification on the right anterior aortic wall that was approximately 4mm distal to the lowest renal artery.The right proximal common iliac was chronically occlusive.The left common iliac diameter ranged from 12-14mm with moderate calcification.Access was heavily calcified.The endurant aui was implanted at the level of the lowest renal artery.It was reported that post implant angiogram revealed a type ia endoleak.Additional post implant dilatation was performed with a reliant balloon which did not resolve the endoleak.The physician then successfully implanted 8 endoanchors circumferential but primarily focused on the patients right anterior wall; however, the endoleak was not resolved.An additional 12 endoanchors were successfully implanted; however, the type ia endoleak was still persistent.Due to a reduction of the endoleak from the initial post implant arteriogram, the physician decided to end the procedure and monitor the situation with a follow up ct scan.However, it was reported that the patient received re-intervention two (2) days post index procedure for the persistent type ia endoleak.The endoleak was resolved with the addition of a proximal aortic cuff in conjunction with parallel covered stent bypass.Per the physician the endoleak was anatomy related (neck angle with focal calcification).It was reported that the patient expired after the secondary procedure.The physician stated that the cause of death was not device related nor related to the aneurysm.It was reported that, as per the physician, the patient health status at the time of procedure was the cause of death due to other co-morbidities.No additional clinical sequelae were reported.
 
Additional Manufacturer Narrative
Films review summary: the exact cause of the proximal type i endoleak could not be determined from the limited films provided.Ct¿s prior to and post-implant were not available therefore a complete assessment of the patient¿s anatomy could not be performed, and additional films during implant were not available.Several still angiograms during the implant were returned; the infrarenal neck appeared severely angulated ~90 deg in the a-p axis relative to the distal aorta.An endurant aui was seen having been implanted just below the renal arteries, and a proximal type i endoleak was observed.After implanting 15 ¿ 20 endoanchors primarily along the proximal right/anterior aortic wall at the aui outer curvature, the type ia endoleak was again observed.At the intervention the proximal type i endoleak appeared to have resolved following placement of an aortic cuff which was implanted ~30mm above the aui, covering the bilaterally s tented and chimney¿d renal arteries.It appears likely that the severely angulated proximal neck, in conjunction with the reported focal calcification on the right anterior aortic wall, all contributed to the endoleak.The cause of death could not be determined, but was assessed by the physician as due to other co-morbidities.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II AUI STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7028122
Report Number2953200-2017-01765
Device Sequence Number19295568
Product Code MIH
UDI-Device Identifier00643169232617
UDI-Public00643169232617
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2019
Device Model NumberETUF3214C102E
Device Catalogue NumberETUF3214C102E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/22/2017
Supplement Date Received by Manufacturer11/20/2017
Initial Report FDA Received Date11/14/2017
Supplement Report FDA Received Date12/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age80 YR
Patient Weight55